MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Flashers (1864); Headache (1880); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown, not provided, but the best estimate date is between (b)(6) 2020 and (b)(6) 2021.If explanted, give date: not applicable as the device remains implanted.Device evaluated by manufacturer - 81 (other): the intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported of a 10-degree rotation of an intraocular lens (iol) in the right eye of a patient in an unmasked clinical study.No repositioning of the iol has been performed and no intervention is planned.The visual symptoms reported on both eyes of the patient.Reportedly, the symptoms significantly impact the patient¿s daily activities.There were no surgical interventions such as vitrectomy, incision enlargement or sutures required.There was no patient injury reported.Preoperative visit: on (b)(6) 2020, visual acuity: ucdva for right eye (od) 20/150 and for left eye (os) 20/30; bcdva od 20/50, os 20/25.1 week study visit: on (b)(6) 2020 - right eye.Implant was placed at 102 degrees and reported at 92 degrees during the 1-week visit.There was no intervention reported.1 month study visit: on (b)(6) 2021: uncorrected distance visual acuity (ucdva) for both eyes (ou): 20/20; best corrected distance visual acuity (bcdva for both eyes (ou): 20/20.The subject reported of being moderately bothered by halos; reading computer screen bright lights (indoor/outdoor) cause fatigue/mild headaches; moderately bothered by starbursts-driving; very bothered by sensitivity to light- choose seating according to lights, driving; very bothered by glare related to scattered light- concerns driving at night.There was no intervention reported.6-month visit: on (b)(6) 2021: ucdva - 20/25 (od), 20/20 (os); bcdva ¿ 20/20 (od), 20/15 (os).The patient complained of being moderately bothered by starbursts, depth perception while driving at night, very bothered by glare related to scattered light, very bothered by light sensitivity, slightly bothered by low light vision, occasional foggy vision and difficulty focusing as if eyes are dancing to brightness of light, driving at night is problematic.No planned intervention reported.It was indicated that the patient is scheduled to return for a 1-year post-op study visit.Visual acuity (va) 20/20 (od); 20/15 (os).It was indicated that the visual symptoms (not the symptom from the rotation in the right eye) significantly interfere with patient's daily activities.No further information was provided.This report captures the adverse events reported with the patient's right eye.A separate report is being submitted for the patient's left eye.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr report, section b5 for the subject's 6-month evaluation, it was inadvertently entered that the patient complained of being "moderately bothered" by starbursts which is not correct.As it was confirmed, the subject was "very bothered" with starbursts at the 6 month & 1 year visit.Therefore, the information has been corrected in this supplemental mdr report as indicated below: section b5: 6-month visit: visual symptom complaints include subject complains of being very bothered by starbursts with depth perception while driving at night, very bothered by sensitivity to light, very bothered by glare while driving at night is problematic and slightly bothered by poor low light vision.Additional information: additional information received indicated that the subject returned for a 1-year post-op follow-up/exit visit on 09 nov 2021.Uncorrected distance visual acuity (ucdva) 20/15 for both eyes (ou); best corrected distance visual acuity (bcdva) 20/15 ou.The subject complained of being very bothered by starbursts affecting depth perception while driving, moderately bothered by sensitivity to light reading and seeing in bright sunlight without glasses & very bothered by poor low light vision while reading.No plans for surgical intervention was reported.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code 4613 provided on the initial mdr report needs to be removed as it was incorrect and should not have been used; instead, the code "2199" should have been entered in the section "h6 - health effect impact code" of the report.In review, it was also noticed that the code "1880" was inadvertently not entered in the section ¿h6 - health effect - clinical code" of the initial mdr report.In review, it was also noticed that section "a4 - patient weight" was inadvertently not addressed in the section "h10" of the initial mdr report; therefore, the information has been captured in this supplemental mdr report and the following fields were updated accordingly: section a4: patient weight: unknown, information asked, but was not provided/not available.Section h6: health effect impact code: 2199 - no health consequences or impact section h6: health effect - clinical code: 1880 - headache all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11828462
Report Number2648035-2021-07811
Device Sequence Number2989875
Product Code POE
UDI-Device Identifier05050474605831
UDI-Public(01)05050474605831(17)231006
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer11/10/2021
09/01/2022
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date12/07/2021
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite